Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 8, NWS Corpus Christi, TX

May 17, 2010Victoria County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 17, 2010, 11:58 PM CDT for Victoria County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2010, 11:58 PM CDT (04:58 UTC)
Expired
May 18, 2010, 12:33 AM CDT
In force
35 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Victoria County, TX

The radar

The Austin/San Antonio radar (KEWX), 132 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 9:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2010-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2010-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1401 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WFUS54 KCRP 180458
TORCRP
TXC469-180600-
/O.NEW.KCRP.TO.W.0008.100518T0458Z-100518T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1158 PM CDT MON MAY 17 2010

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN VICTORIA COUNTY IN SOUTH TEXAS...

* UNTIL 100 AM CDT

* AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST    
  OF FORDTRAN...OR 11 MILES EAST OF CUERO...MOVING EAST AT 10 MPH.   
  THIS STORM IS EXPECTED TO STAY NORTH OF THE VICTORIA AREA AT THIS  
  TIME. 

* LOCATIONS IMPACTED INCLUDE...
  FORDTRAN...
  SALEM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR CENTRAL TEXAS.

&&

LAT...LON 2906 9692 2904 9684 2898 9681 2895 9680
      2885 9684 2897 9718 2910 9700 2911 9697
TIME...MOT...LOC 0456Z 285DEG 9KT 2905 9711

$$

GW
2 follow-up statements
560 
WWUS54 KCRP 180519
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1219 AM CDT TUE MAY 18 2010

TXC469-180600-
/O.CON.KCRP.TO.W.0008.000000T0000Z-100518T0600Z/
VICTORIA-
1219 AM CDT TUE MAY 18 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHERN
VICTORIA COUNTY...

AT 1217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED NEAR 
FORDTRAN...OR 14 MILES NORTH OF VICTORIA...MOVING EAST AT 20 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  SALEM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR CENTRAL TEXAS.

&&

LAT...LON 2906 9692 2904 9684 2898 9681 2895 9680
      2885 9684 2897 9718 2910 9700 2911 9697
TIME...MOT...LOC 0518Z 261DEG 16KT 2902 9700

$$

GW
077 
WWUS54 KCRP 180533
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1233 AM CDT TUE MAY 18 2010

TXC469-180542-
/O.CAN.KCRP.TO.W.0008.000000T0000Z-100518T0600Z/
VICTORIA-
1233 AM CDT TUE MAY 18 2010

...THE TORNADO WARNING FOR NORTHERN VICTORIA COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS LOST SIGNS OF ROTATION AND 
HAS WEAKENED...BUT STILL COULD PRODUCE WINDS OF 50 MPH AND SMALL 
HAIL. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR CENTRAL TEXAS.

LAT...LON 2906 9692 2904 9684 2898 9681 2895 9680
      2885 9684 2897 9718 2910 9700 2911 9697
TIME...MOT...LOC 0532Z 276DEG 23KT 2898 9685

$$

GW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 17, 10:17 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 17, 10:17 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1017 PM CDT MON MAY 17 2010

.DISCUSSION...UPDATED PRODUCTS FOR SEVERE THUNDERSTORM WATCH 183
VALID THROUGH 5 AM. INCREASED POPS...ESPECIALLY NORTH...AND
ADJUSTED POPS SOUTH FOR TUESDAY MORNING. PRODUCTS ARE OUT.

&&

.PREV DISCUSSION... /ISSUED 909 PM CDT MON MAY 17 2010/

DISCUSSION...AM WATCHING CONVECTION IN THE EWX AREA. CAP IS
STARTING TO BUILD AND CAPES ARE STARTING TO DECREASE...BUT THERE
IS STILL A CHANCE SOME COULD GET INTO THE NORTHERN AREAS. DUE TO
UNCERTAINTY...WILL ONLY EXTEND RAIN OUT TO THE NORTHEAST AND WAIT
FOR TRENDS...AND SEE IF CONVECTION MAKES MORE PROGRESS. WEAK WINDS
OFF THE DECK AND END OF HEATING WILL HINDER ACTIVITY FROM MOVING
SOUTH...BUT ENOUGH OF CONVERGENCE COULD MAKE THINGS PROPAGATE MORE
TO THE SOUTH. LATEST RUC HAS LITTLE CONVECTION AFTER 03Z...WITH
LITTLE TO NO UPPER SUPPORT. OTHER THAN MASSAGING PREVIOUS FIRST
PERIOD GRIDS...NO OTHER CHANGES AT THIS TIME. MINOR CHANGES TO
MARINE FOR FIRST PERIOD ONLY. PRODUCTS OUT...EXCEPT CWFCRP.

PREV DISCUSSION... /ISSUED 707 PM CDT MON MAY 17 2010/

DISCUSSION...SEE AVIATION DISCUSSION FOR 00Z TAFS.

AVIATION...AM USING MODIFIED PERSISTENCE FORECAST TO BASE THESE
TAFS ON...AS OVERALL AIRMASS HAS NOT CHANGED SIGNIFICANTLY. ONLY
ISSUES BEYOND THAT IS WHETHER THERE WILL BE A POTENTIAL FOR MCS
DEVELOPMENT OVERNIGHT ALONG THE RIO GRANDE...THEN MOVING INTO
EASTERN AREAS TUESDAY MORNING. CONFIDENCE IS NOT HIGH...ALTHOUGH
ACTIVITY WEST OF THE EDWARDS PLATEAU HAS SMALL POTENTIAL TO MAKE
IT INTO THE RIO GRANDE AOA 09Z...THEN POSSIBLY MOVE EAST. WITH
THAT SAID...DID PUT A PROB30 IN KLRD FOR THUNDER 09Z...AND KALI
13Z. ELSEWHERE...FEEL CONVECTION WILL REMAIN OUT OF THE AREA (KVCT
SITE CONVECTION TO THE NORTH SHOULD STAY NORTH BUT WILL MONITOR).
OTHER THAN THUNDER...EXPECT MVFR/IFR CONDITIONS AT TIMES TO DEVELOP
AT KCRP AND KALI (IFR MAINLY BETWEEN 05Z AND 12Z)...WITH AT LEAST
MVFR VISIBILITIES DEVELOPING FIRST AT KALI AND KVCT THEN LATE AT
KCRP. AT KLRD...ONLY MVFR COULD BE FOR THUNDER POTENTIAL. ALL
LOCATIONS VFR BY 18Z. NO AFTERNOON THUNDER MENTIONED...TOO
ISOLATED FOR NOW AND TOO UNCERTAIN.

PREV DISCUSSION... /ISSUED 320 PM CDT MON MAY 17 2010/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...CONVECTION FIRING
THIS AFTERNOON JUST NORTH OF THE CWFA...WITH SEVERE CONVECTION
ACROSS NORTH AND FAR WEST TEXAS. ALL THIS IS ASSOCIATED WITH ONE
IN A SERIES OF SHORTWAVES KICKING ACROSS THE STATE. PWATS IN THE
1.8-1.9 RANGE WITH LITTLE CAP ARE MAKING IT POSSIBLE FOR AFTERNOON
HEATING CONVECTION TO FIRE DESPITE NO REAL BOUNDARY OR STRONG FLOW
TO ACT AS A FOCUS. THE RESULTANT CELLS ARE SHOWING VERY LITTLE
MOVEMENT...AND SO CWFA COVERAGE WILL REMAIN ISOLATED. THE FEW
AREAS THAT END UP UNDER CONVECTION MAY RECEIVE BRIEFLY HEAVY
RAINFALL.

HIGH MOISTURE CONTENT AND LIGHT WINDS OVERNIGHT WILL SET THE STAGE
FOR LIGHT GROUND FOG AGAIN IN FAVORED AREAS.

THE PROCESS REPEATS ITSELF TUESDAY UNDER A VERY SIMILAR
AIRMASS...WITH ISOLATED SLOW-MOVING CONVECTION MAINLY IN THE
AFTERNOON.

LONG TERM (WEDNESDAY THROUGH MONDAY)...CONCUR WITH THE ECMWF
DETERMINISTIC/GFS ENSEMBLES THAT AN UPPER LEVEL DISTURBANCE WILL
MOVE ACROSS THE PLAINS WEDNESDAY/THURSDAY FOLLOWED BY A STRONG UPPER
SYSTEM ENTERING THE WEST COAST BY FRIDAY THEN DEEPENING. GFS DEPICTS
A MINIMA IN CIN OVER THE NERN CWFA WEDNESDAY. ANTICIPATE ISOLD
CONVECTION OVER THE NERN CWFA WEDNESDAY. ANTICIPATE THAT THE FIRST
SYSTEM MENTIONED ABOVE WILL CONTRIBUTE TO ISOLD CONVECTION OVR THE
NERN CWFA THURSDAY (ALTHOUGH MOST OF THE DYNAMICS WILL REMAIN TO THE
NORTH.) INCREASING ONSHORE FLOW EXPECTED WEDNESDAY/THURSDAY (IN
RESPONSE TO THE FIRST SYSTEM) WHICH MAY INCREASE NEAR SFC MOISTURE.
HOWEVER...THE GFS/ECMWF PROG AN INCREASE IN CIN FRIDAY/SATURDAY.
ANTICIPATE THAT INCREASED CIN WILL PRECLUDE CONVECTION
FRIDAY/SUNDAY. ANTICIPATE SCA CONDITIONS OVER THE COASTAL WATERS AT
LEAST THURSDAY. BOTH THE DETERMINISTIC GFS/EMCWF PROG A WEAK UPPER
SYSTEM TO ENTER THE REGION MONDAY FROM NRN MEXICO. YET...WL NOT
INTRODUCE CONVECTION GIVEN THE UNCERTAINTY. INCREASING MOMENTUM
EXPECTED AGAIN SATURDAY-MONDAY AS THE SECOND SYSTEM DEEPENS OVER THE
WRN CONUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  88  73  89  75  /  30  30  10  10  10
VICTORIA          70  88  70  89  72  /  40  20  10  20  10
LAREDO            75  98  75 100  77  /  40  30  10  10  10
ALICE             71  91  71  93  74  /  30  30  10  10  10
ROCKPORT          74  87  75  86  77  /  30  30  10  20  10
COTULLA           70  92  71  95  73  /  50  20  10  10  10
KINGSVILLE        71  91  73  92  75  /  30  30  10  10  10
NAVY CORPUS       74  86  75  85  77  /  30  30  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...SYNOPTIC/GRIDS/AVIATION
AT/15...MESO
Hazardous weather outlook, May 17, 10:24 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1024 PM CDT MON MAY 17 2010

GMZ230-235-250-255-270-275-TXZ229>234-239>247-181200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1024 PM CDT MON MAY 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT OVER THE AREA. SOME
STORMS COULD BECOME SEVERE...WITH WINDS IN EXCESS OF 60 MPH AND
HAIL THE SIZE OF A QUARTER OR LARGER. THE MAIN THREAT FOR SEVERE
WEATHER WILL BE GENERALLY NEAR AND NORTH OF A RIO BRAVO TO FREER
TO SINTON LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
AREA ON TUESDAY...WITH ISOLATED THUNDERSTORMS POSSIBLE OVER THE
NORTHERN COASTAL BEND ON THURSDAY. NO ORGANIZED SEVERE WEATHER IS
EXPECTED AT THIS TIME. HOWEVER..A FEW STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE MAINLY IN THE AFTERNOON HOURS.

GW

In the hours before

Local storm report, May 17, 6:21 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
621 PM CDT MON MAY 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             5 NNW MISSION VALLEY    28.91N 97.18W
05/17/2010  M1.00 INCH       VICTORIA           TX   TRAINED SPOTTER

0554 PM     HAIL             4 NW GOLIAD             28.71N 97.44W
05/17/2010  M0.50 INCH       GOLIAD             TX   TRAINED SPOTTER

&&

DVOGELSA
Local storm report, May 17, 10:18 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1018 PM CDT MON MAY 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HEAVY RAIN       3 N LAREDO              27.58N 99.49W
05/16/2010  M0.81 INCH       WEBB               TX   CO-OP OBSERVER

            HEAVY RAIN...0.81 INCH IN 20 MIN. COCORAHS. PEA SIZE HAIL
            NOTED.

0800 PM     HAIL             LAREDO                  27.53N 99.49W
05/16/2010  M0.88 INCH       WEBB               TX   EMERGENCY MNGR

            FIRST RESPONDER REPORTED

0810 PM     FLASH FLOOD      LAREDO                  27.53N 99.49W
05/16/2010                   WEBB               TX   EMERGENCY MNGR

            STREET CLOSURE AT SPRINGFIELD AND HILLSIDE.

0835 PM     FLASH FLOOD      LAREDO                  27.53N 99.49W
05/16/2010                   WEBB               TX   EMERGENCY MNGR

            VEHICLE STRANDED ALONG ACCESS ROAD OF INTERSTATE 35 AT
            MANN ROAD. ROAD CLOSED.

0855 PM     HEAVY RAIN       1 NNW LAREDO            27.55N 99.50W
05/16/2010  M2.56 INCH       WEBB               TX   CO-OP OBSERVER

            2.56 INCHES OF RAIN WITHIN 2 HOURS. COCORAHS.

0427 PM     HAIL             5 NNW MISSION VALLEY    28.91N 97.18W
05/17/2010  M1.00 INCH       VICTORIA           TX   TRAINED SPOTTER

0554 PM     HAIL             4 NW GOLIAD             28.71N 97.44W
05/17/2010  M0.50 INCH       GOLIAD             TX   TRAINED SPOTTER

&&

ATARDY

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:03 PM CDTAreal Flood AdvisoryCRPGoliad57 min
May 18, 1:21 AM CDTSpecial Marine WarningCRP83 min
May 18, 1:51 AM CDTSevere Thunderstorm WarningCRPLa Salle54 min
May 18, 2:35 AM CDTAreal Flood AdvisoryCRPLa Salle, Webb115 min
May 18, 2:53 AM CDTSevere Thunderstorm WarningCRPLa Salle, Webb67 min
May 18, 3:42 AM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen, Webb63 min
May 18, 4:36 AM CDTSevere Thunderstorm WarningCRPDuval, Webb54 min
May 18, 4:48 AM CDTFlash Flood WarningCRPDuval, Webb117 min
May 18, 5:04 AM CDTFlash Flood WarningCRPWebb116 min
May 18, 5:14 AM CDTAreal Flood AdvisoryCRPMcMullen2 hr
May 18, 5:23 AM CDTSevere Thunderstorm WarningCRPDuval, Webb52 min
May 18, 6:42 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg63 min
May 18, 6:51 AM CDTFlash Flood WarningCRPDuval97 min
May 18, 7:42 AM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg, Nueces63 min
May 18, 7:51 AM CDTFlash Flood WarningCRPJim Wells, Kleberg88 min
May 18, 8:16 AM CDTSpecial Marine WarningCRP89 min
May 18, 9:47 AM CDTSpecial Marine WarningCRP73 min

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.